Friday, January 04, 2013

Bicillin Anger - the horrors of treatment

On the day of my Bicillin I was sporting a bruise from last week's injection

I'm in even a worse mood today that yesterday when it was injection anxiety.

I started feeling like doing things the day before my needle was due again. So I got one "good" day this week. The day of my needle was a wipe-out because I was so nervous (again) and then afterwards, exhausted from the worry and organizing Blue Care to come because for some unknown reason they thought I did not require any more injections.

The needle is not such a big deal. You can put up with the stings of the needle but thinking about it is 100 times worse and if I could stop thinking about it I would be OK.  I can't even watch injections on TV without feeling squirmy.  I am just not sure it is worth it. Every week I say, "this will be the last one, I can't take any more." This is because I only get one good day a week without being in too much pain and it comes straight back again by the evening of the day of the injection. I am sure extra nausea, aches, pains, joints and gut burning are side effects of the Bicillin and I am not sure that this is the sort of thing that they call a herxheimer reaction which would mean (if it was) I was killing bugs that were releasing "death" toxins. If it is just plain old drug side effects then I am putting up with them without knowing if I am killing Borrelia. That is what is making me crazy. Not knowing.

I am actually a lot steadier on my feet and in my head but I started coming good in that department and had no need of the scooter just as an aid to get out of the house, before I even started the treatment.  I am still good like that (mostly) but I don't feel like getting out of the house and I get this extra pain and joint stuff and burning gut brought on by the needle which is still ruining my days. It is not that I did not already tend to get those things it's just that I was not expecting it this badly for days and days on end. Actually it gets worse over a couple of days and gradually improves again. Other symptoms happen in between so trying to find a pattern has been hard. But I know now that I am reacting quite quickly to the injection which makes it more likely to be simply that my body does not like Bicillin.

I worry about not allowing my gut to heal and simply putting up with it like others do. I am not brave and I don't want to be stupid thinking that added inflammation is good for me. I know others who are putting up with being on four antibiotics all at the same time (if you include Plaquenil) and people being treated who are having 2 Bicillin injections 3 times a week! Here I am having big doubts before getting anywhere near that level.  In fact I want to know what it feels like NOT to be on antibiotics. It has been 2 months now. I've forgotten. I know my moods have been worse.

Too hot to stay in the house this afternoon despite the nausea

No comments: